What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 29, 5:32 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 29, 5:32 AM CST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
632 AM CDT Sat Jul 29 2017
.UPDATE...
Updated for 12Z aviation discussion
&&
.AVIATION...
12Z TAF discussion:
The primary concerns going through the early morning hours will be
the numerous TSRA/SHRA impacting locations along/south of the
JAN/HKS to MEI corridor and a several hour period of MVFR ceilings
in the wake of the convection and ahead of the cold front.
Otherwise, VFR conditions are expected to return swiftly later
this morning and afternoon from north to south across the entire
area as drier air moves in behind the front. /EC/
&&
.DISCUSSION...
Today through tonight...
A cold front preceded by considerable convective precipitation is
moving into northern portions of the ArkLaMiss early this
morning. The front is expected to continue pushing south through
the entire forecast area by this evening as the upper level
pattern amplifies over the eastern CONUS and forces much drier air
into the region.
In the near term, the threat for flash flooding will continue
given the very moist and unstable environment with 20 to 30 kt of
low level flow and lift from the approaching front. Multicell
storms continue to develop over mainly southern portions of the
forecast area, and propagation vectors have been favorable for
storm cell training in the deep moisture, but there has been
enough cold pooling to keep storms more progressive and less prone
from locking in on one location. Will still keep the current
flash flood watch going given the abundance of convection and deep
moisture and the signals in CAM guidance for better storm
organization as the frontal ascent and influence increases.
A few storms with damaging wind gusts will be possible
with north-south oriented multicell storm segments given
favorable 0-3 shear vectors, but poor lapse rates and decreasing
instability should result in a diminishing trend for any
strong/severe storms overall. As we go into the afternoon and
night, expect a dry and more comfortable airmass to gain control
over the ArkLaMiss. /EC/
Sunday through next Friday...
Drier air will continue to filter into the forecast area behind
the passage of Saturday's cold front, as high pressure to the
north builds into the region. Although moisture will subtly
increase as the latter half of the upcoming work week rolls
around, this overall drier air mass will largely remain over the
forecast area through much of the period. Persistent northwest
flow aloft and high pressure at the surface will keep convection
at a minimum through much of the long term as well. Rain chances
do however look best at the end of the period, Thursday into
Friday, as models indicate another decent shortwave trying to push
yet another front south into and eventually through the CWA
heading into next weekend.
Highs each afternoon will generally top out around the 90 degree
mark. Mostly sunny skies are expected each day, but some clouds
will begin working their way back in through the course of the work
week. Lows will begin the term on the cool side and in the mid and
upper 60s Sunday night. However, they too will warm a bit through
the week, returning to the lower 70s. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 88 68 90 69 / 44 3 0 0
Meridian 88 68 90 67 / 57 3 0 1
Vicksburg 88 67 89 67 / 52 2 0 0
Hattiesburg 86 69 90 70 / 58 11 0 1
Natchez 85 67 87 68 / 66 5 0 0
Greenville 89 65 87 67 / 8 1 0 0
Greenwood 89 65 89 67 / 5 2 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until noon CDT today for MSZ047>051-053>059-
061>066-072>074.
LA...Flash Flood Watch until noon CDT today for LAZ016-025.
AR...None.
&&Hazardous weather outlook, Jul 29, 2:59 AM CST, 4 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
359 AM CDT Sat Jul 29 2017
ARZ074-075-LAZ007>009-MSZ018-019-025>046-051-300900-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Newton-
359 AM CDT Sat Jul 29 2017
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, and north
central Mississippi.
.DAY ONE...Today and Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.
LAZ015-023>026-MSZ052-060-061-300900-
Richland-Franklin LA-Catahoula-Tensas-Concordia-Lauderdale-Adams-
Franklin MS-
359 AM CDT Sat Jul 29 2017
This hazardous weather outlook is for portions of northeast
Louisiana, east central Mississippi, and southwest Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Limited
TIMING...Today
Heavy rain and localized flash flooding will be possible this morning.
(www.weather.gov/images/jan/graphicast/image1.png)
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.
LAZ016-MSZ047>050-053>059-062>066-072>074-300900-
Madison LA-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Simpson-
Smith-Jasper-Clarke-Jefferson-Lincoln-Lawrence-Jefferson Davis-
Covington-Jones-Marion-Lamar-Forrest-
359 AM CDT Sat Jul 29 2017
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and south central Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Elevated
TIMING...Today
Heavy rain and flash flooding will be possible, especially early
this morning. A flash flood watch remains in effect.
(www.weather.gov/images/jan/graphicast/image1.png)
.DAYS TWO THROUGH SEVEN...Sunday through Friday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Friday.
21
&&
...HAZARD LEGEND...
*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
www.weather.gov/jan/safe
Latest Weather Briefing...
www.weather.gov/jan/weather_briefing
Tropical page...
www.weather.gov/jan/tropical
National Hurricane Center Home Page...
www.nhc.noaa.gov/
Find NWS JAN on Facebook...
www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
www.weather.gov/jan/precipmaps
River Forecast Center...
www.weather.gov/lmrfc/
Significant River Flood Outlook...
www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jul 29, 2:37 AM CST, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
337 AM CDT SAT JUL 29 2017
MSZ047-053-290915-
Warren MS-Claiborne MS-
337 AM CDT SAT JUL 29 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WARREN AND
CLAIBORNE COUNTIES UNTIL 415 AM CDT...
At 337 AM CDT, Meteorologists were tracking a strong thunderstorm 7
miles west of Rocky Springs, or 18 miles south of Vicksburg, moving
southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Port Gibson and Rocky Springs around 350 AM CDT.
Hermanville around 405 AM CDT.
Pattison around 410 AM CDT.
Peyton around 415 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3201 9108 3202 9108 3221 9095 3213 9072
3184 9072 3183 9073 3179 9074 3178 9075
3179 9085 3180 9084 3183 9084 3184 9092
3199 9110
TIME...MOT...LOC 0837Z 316DEG 17KT 3206 9093
19Special weather statement, Jul 29, 2:41 AM CST, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Jackson MS
341 AM CDT SAT JUL 29 2017
MSZ073-074-290930-
Lamar MS-Forrest MS-
341 AM CDT SAT JUL 29 2017
...A STRONG THUNDERSTORM WILL AFFECT FORREST AND NORTHERN LAMAR
COUNTIES UNTIL 430 AM CDT...
At 341 AM CDT, Meteorologists were tracking a strong thunderstorm
over Rawls Springs, or near West Hattiesburg, moving southeast at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Hattiesburg around 345 AM CDT.
West Hattiesburg around 350 AM CDT.
Petal around 400 AM CDT.
Sunrise around 410 AM CDT.
Mclaurin around 430 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3099 8932 3141 8965 3143 8965 3143 8915
3105 8915
TIME...MOT...LOC 0841Z 316DEG 17KT 3137 8938
19Special weather statement, Jul 29, 2:47 AM CST, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
347 AM CDT SAT JUL 29 2017
LAZ016-025-290945-
Tensas LA-Madison LA-
347 AM CDT SAT JUL 29 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TENSAS AND
SOUTHWESTERN MADISON PARISHES UNTIL 445 AM CDT...
At 347 AM CDT, Meteorologists were tracking a strong thunderstorm 8
miles southeast of Bakers, or 16 miles southwest of Tallulah, moving
southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Somerset around 425 AM CDT.
Newellton around 440 AM CDT.
Lake Bruin around 445 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3223 9151 3224 9154 3230 9152 3232 9147
3235 9150 3236 9145 3240 9148 3243 9135
3221 9113 3214 9117 3211 9103 3205 9108
3207 9116 3201 9108 3198 9118 3192 9118
3184 9126 3215 9150 3220 9149 3221 9155
TIME...MOT...LOC 0847Z 316DEG 16KT 3226 9140
19Special weather statement, Jul 29, 3:14 AM CST, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Jackson MS
414 AM CDT SAT JUL 29 2017
MSZ047-053-291000-
Warren MS-Claiborne MS-
414 AM CDT SAT JUL 29 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WARREN AND
CLAIBORNE COUNTIES UNTIL 500 AM CDT...
At 414 AM CDT, Meteorologists were tracking a strong thunderstorm 7
miles east of Somerset, or 18 miles south of Tallulah, moving
southeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Yokena around 425 AM CDT.
Port Gibson around 440 AM CDT.
Rocky Springs around 445 AM CDT.
Hermanville and Pattison around 450 AM CDT.
Peyton around 500 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3221 9114 3224 9105 3222 9100 3219 9100
3222 9098 3213 9072 3178 9074 3179 9084
3183 9084 3184 9091 3199 9111 3203 9108
3207 9116 3205 9108 3216 9100 3218 9106
3213 9105 3212 9112 3213 9116 3216 9117
TIME...MOT...LOC 0914Z 305DEG 29KT 3214 9111
19Special weather statement, Jul 29, 3:36 AM CST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
436 AM CDT SAT JUL 29 2017
MSZ055-291000-
Simpson MS-
436 AM CDT SAT JUL 29 2017
...A STRONG THUNDERSTORM WILL AFFECT SIMPSON COUNTY UNTIL 500 AM
CDT...
At 436 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Magee to near Mendenhall to near
Harrisville. Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Sanatorium around 455 AM CDT.
Magee around 500 AM CDT.
Other locations impacted by these storms include D'Lo and Braxton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3191 9017 3193 9017 3194 9019 3195 9019
3205 9023 3200 8966 3178 8965 3176 8998
TIME...MOT...LOC 0936Z 307DEG 25KT 3190 8968 3195 8994 3200 9006
19Special weather statement, Jul 29, 4:12 AM CST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
512 AM CDT SAT JUL 29 2017
LAZ016-025-MSZ047-291100-
Tensas LA-Madison LA-Warren MS-
512 AM CDT SAT JUL 29 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TENSAS...CENTRAL
MADISON PARISHES IN NORTHEASTERN LOUISIANA AND SOUTHWESTERN WARREN
COUNTIES UNTIL 600 AM CDT...
At 511 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 6 miles south of Tendal to near Afton.
Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Afton around 515 AM CDT.
Somerset and Yokena around 540 AM CDT.
Newellton around 555 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3237 9110 3214 9091 3210 9101 3211 9103
3210 9104 3207 9112 3208 9113 3208 9115
3206 9116 3201 9130 3236 9146 3236 9145
3238 9147 3243 9149 3243 9148
TIME...MOT...LOC 1011Z 324DEG 25KT 3234 9138 3230 9115
19